U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 12-04-2016, 01:30 PM
 
Location: NW Nevada
13,994 posts, read 11,472,373 times
Reputation: 12943

Advertisements

Hmmm, I was also given Flagyl for a GI condition, but was switched to Vancomycyn. I never had these side effects, but its good to know it can have them. The only antibiotic I ever had a reaction to was Zyvox, which actually gave me stroke like symptoms and some pretty severe phsyc effects. Sleepwalking, waking dreams and such.


IDK, I'm leery of all these meds they have now. When you read the lists of potential and known side effects its scary as hell.
Reply With Quote Quick reply to this message

 
Old 09-17-2017, 03:31 PM
 
1 posts, read 724 times
Reputation: 10
JillBoBill.. please tell me the outcome. I too am experiencing this. Been off of flagyl for almost two weeks and have that same burning sensation in the vaginal region.
Reply With Quote Quick reply to this message
 
Old 09-18-2017, 04:45 PM
 
4,939 posts, read 10,925,417 times
Reputation: 11598
Quote:
Originally Posted by Jess17 View Post
JillBoBill.. please tell me the outcome. I too am experiencing this. Been off of flagyl for almost two weeks and have that same burning sensation in the vaginal region.
The OP you are referencing made this post 8 years ago and hasn't posted anything in 7 years.....

Don't hold your breath...
Reply With Quote Quick reply to this message
 
Old 09-19-2017, 08:48 AM
 
5,348 posts, read 6,573,979 times
Reputation: 8528
Definitely probiotics for you digestive issues. Have you tried an antihistamine? It's possible that it's an allergic reaction to either the medication or something else (soap, detergent, etc.). I would try some Benadryl or Claritin (if Benadryl makes you too tired) and see if that helps. But definitely do the probiotics.
Reply With Quote Quick reply to this message
 
Old 01-28-2019, 07:56 PM
 
1 posts, read 225 times
Reputation: 10
I’ve had every negative reaction to Flagyl and can’t believe this is prescribed to anyone. It reminds me of the side effects after taking mephlaquine. I could feel how sick I was getting while taking the drug and then two days after stopping my seven day series I break out in a rash spreading all over my body. I’m in day five and my negative symptoms are continuing: itchy eyes, Streep throat conditions, severe muscle fatigue, chills in 60-80 degree weather. I don’t know what to do. Doctors are totally puzzled...
Reply With Quote Quick reply to this message
 
Old Yesterday, 05:37 PM
 
1 posts, read 43 times
Reputation: 10
Quote:
Originally Posted by michaelwsf View Post
I can relate to much of what you all write. Flagyl is ruining my life. I tested positive for Giardia about a month ago. I stopped taking Flagyl about 2 1/2 weeks ago, but weird things have continuously happened ever since. First my foot swelled and was in excruciating pain, making it almost impossible to walk. After that healed, I got a sinus infection and severe headaches. That is not as bad as it was, but last night I had a high fever and was sweating all night, and it was 49 degrees outside. The weird thing is that every hour or so I'd get chills, then the sweats would return. I had a bad cough last night as well.

I'm almost always tired and the quality of my life is the pits. I lost 15 pounds and I'm already a thin guy. In summary, this sucks and I desperately want my life back!

I know it's been a long time since this post, but I had Metronidazole+Nitazoxanide for two weeks for a Giardia infection and also lost almost 20 pounds and after taking the meds I too had lots of flu like symptoms. I have recovered a few pounds after a month and a half off the meds but I'm still far from my normal weight and since the last week on meds I've been feeling tired, I also wake up early in the morning and it's hard to keep sleeping and developed like a irritable bowel I think because of the giardia and flagyl killing the good bacteria too.

I hope you read this and could tell me how are you feeling now? have you ever fully recovered? Please if you read this share your experience, would be really appreciated!
I just feel unhealthy and hope that this gets better with time, I too want my life back!
Reply With Quote Quick reply to this message
 
Old Yesterday, 06:18 PM
 
1,521 posts, read 510,898 times
Reputation: 3914
My Dad took Flagyl for amoebiasis that he got in Mexico back in the 1970s and it probably saved his life. He was in the hospital, they'd quite making jokes about "Montezuma's Revenge" and he just kept getting worse till they tried Flagyl. He did say it was really hard on all the mucous membranes, so I can see why it would have a bad effect on women's vaginas. I also remember my son's caregiver and her family ended up with giardia (they think it was from the kiddie pool at the local municipal complex) and Flagyl cured the giardia with no lingering effects that I knew of. This was in the 1990s.

So, it can work for some people with no lasting effects- but sounds like it should be used only as a last resort.
Reply With Quote Quick reply to this message
 
Old Yesterday, 10:27 PM
 
9,082 posts, read 6,075,069 times
Reputation: 17051
Quote:
Originally Posted by JillBoBill View Post
This is (kind of) really personal, so I'm going to try and be brief while at the same time asking for any help anyone can give.

Last January (actually, the day after Christmas), I had what I thought was a yeast infection, pretty standard lady-stuff. Tried the over the counter stuff, but it didn't seem to pan out, so I forked over the money to see a doctor. This was a new doctor, she was nice and I liked her, so I trusted her. She said I had BV and gave me the generic of Flagyl, metronidazole. I forget for exactly how long; I think about a week, two or three a day.

I experienced the normal side effects - namely the awful taste in my mouth and a completely whacked out digestive system. I was told to not fool around with the hubs, so I didn't notice the rug-burn like sensation where it mattered - get my drift? - until it was too late.

So, all these months later, there's no more infections - everyone's happy. Except my digestive tract is still not right. It's like I'm still taking the medicine. I tried fiber pills and those work okay, but not as well as I expected. More importantly, all frisky business is now officially canceled until further notice, which is kind of crappy being married and all. There's no pain to wipe after peeing, no discharge, nothing gross. It just hurts - like a bad sunburn. You know when your clothes rub on your bright red shoulders - it feels like that to be touched.

Nothing helps. I'm thinking the Flagyl is still hanging around wreaking havoc. I can find some reviews or posts on medical forums of people complaining about neurologic side effects looong after they've taken the medicine, but nothing quite like this. If anyone has any suggestions (besides 'go see a doctor' - the last one I saw said there wasn't anything wrong and to wait it out), I'd be really grateful.

I'm thinking of maybe trying one of those 'body cleanse' diets - you know where you only eat white rice or something? I'm not sure. Maybe that'll get rid of it.

For the record, I'm twenty-something, otherwise healthy and use the nuvaring birth control, but no other medicine regularly.
The Flagyl is long gone from your system all these months later. The half life of Flagyl is 8 hours. That means that 1/2 is excreted in 8 hours and half of what's left is excreted every 8 hours after that.

You issues could be several things. As previously stated, you might have a bacterial, yeast, overgrowth in your gut. Try yogurt and probiotics for that.

Can also be a totally unrelated issue that you need to talk to doc about
Reply With Quote Quick reply to this message
 
Old Today, 08:21 AM
 
72 posts, read 88,497 times
Reputation: 85
I have taken Flagyl twice for diverticulitis. Both times my sodium levels dropped and this last time I had to be hospitalized due to a lack of sodium. Never taking it again.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply

Quick Reply
Message:


Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2019, Advameg, Inc. | Please obey Forum Rules | Terms of Use and Privacy Policy

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top